MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) was reviewed.It was verified that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference # (b)(4).This event was also reported by the manufacturer in mdr 2029046-2019-03833.Reference: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, the patient developed a pericardial effusion after the st.Jude/abbott medical sl1 sheath, which was in left atrium, was exchanged for st.Jude/abbott medical 8.5 french agilis sheath.Pericardiocentesis was performed by interventional cardiologist, and 600 cc of fluid was removed from the pericardial space.However, bleeding continued after drainage.A cardiothoracic surgeon was consulted for surgical repair of perforation.Two days of hospitalization was required as a result of the adverse event.Patient's outcome is fully recovered.The physician opinion on causality of the event is that this was procedure related.No error messages on biosense webster, inc.Equipment was reported.Transseptal puncture was performed with a st.Jude/abbott medical 8.5 french agilis sheath, st.Jude/abbott medical sl1 sheath, and a st.Jude/abbott medical brk1 transseptal needle.No ablation catheter was used during the procedure.
 
Additional Manufacturer Narrative
Initially, it was reported that a 67-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, the patient developed a pericardial effusion after the st.Jude/abbott medical sl1 sheath, which was in left atrium, was exchanged for st.Jude/abbott medical 8.5 french agilis sheath.Pericardiocentesis was performed by interventional cardiologist, and 600 cc of fluid was removed from the pericardial space.However, bleeding continued after drainage.A cardiothoracic surgeon was consulted for surgical repair of perforation.Two days of hospitalization was required as a result of the adverse event.Patient's outcome is fully recovered.The physician opinion on causality of the event is that this was procedure related.No error messages on biosense webster, inc.Equipment was reported.Transseptal puncture was performed with a st.Jude/abbott medical 8.5 french agilis sheath, st.Jude/abbott medical sl1 sheath, and a st.Jude/abbott medical brk1 transseptal needle.No ablation catheter was used during the procedure.After further review on november 21, 2019, it was determined that this complaint was submitted in error as the event is not mdr reportable.In this event of cardiac tamponade, the effusion was noted after transseptal procedure and with transition to a second sheath.Although ultrasound was used at the time, there is no indication that the effusion was caused by the product.This product should be considered concomitant given the timing of effusion seemed to be directly related to transseptal procedure and exchange of sheath.However, since it has already been reported to fda, any additional updates received will continue to be reported.Patient code of "no code available" represents "surgical intervention".This has been added to match the event description.On november 27, 2019, the biosense webster, inc.Product analysis lab received the device for evaluation, and it was noted that upon initial visual inspection, there was no damages or anomalies that were observed.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference # (b)(4).This event was also reported by the manufacturer in mdr 2029046-2019-03833.Reference: 3009498591-2019-00014.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a 67-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, the patient developed a pericardial effusion after the st.Jude/abbott medical sl1 sheath, which was in left atrium, was exchanged for st.Jude/abbott medical 8.5 french agilis sheath.Pericardiocentesis was performed by interventional cardiologist, and 600 cc of fluid was removed from the pericardial space.However, bleeding continued after drainage.A cardiothoracic surgeon was consulted for surgical repair of perforation.Two days of hospitalization was required as a result of the adverse event.Patient's outcome is fully recovered.The physician opinion on causality of the event is that this was procedure related.Upon receipt, the catheter was visually inspected, and no damage were found.Additional testing was performed on carto, deflection test, transducer and coil disconnection tests and the catheter passed all specification.The device is working properly.Customer complaint was not confirmed.There was no device failure.Device history record (dhr) was reviewed and it was verified that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference # (b)(4).This event was also reported by the manufacturer in mdr 2029046-2019-03833.Reference: (b)(4).

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9286065
Report Number3009498591-2019-00014
Device Sequence Number2126121
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
Report Date (Section F) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2020
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5075352
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/12/2020
Device Age4 MO
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/16/2019
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST. JUDE/ABBOTT MEDICAL 8.5 FRENCH AGILIS SHEATH; ST. JUDE/ABBOTT MEDICAL BRK1 TRANSSEPTAL NEEDLE; ST. JUDE/ABBOTT MEDICAL SL1 SHEATH; ST. JUDE/ABBOTT MEDICAL 8.5 FRENCH AGILIS SHEATH; ST. JUDE/ABBOTT MEDICAL BRK1 TRANSSEPTAL NEEDLE; ST. JUDE/ABBOTT MEDICAL SL1 SHEATH
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR
Date Report Sent to FDA02/13/2020